I am 29 and I got the Mirena almost a year ago. I have always had really clear skin so I didn't think I would have to worry too much about acne as a side effect. For the first couple months I just experienced the usual spotting, cramping, and occasional pain during sex. After about 5 months, I stopped having periods although I would still get very intense cramps once a month. Around then I also started to notice problems with my skin. I used to have almost perfectly clear skin except for the occasional spot or two once a month, on my chin or around my nose or mouth. About 6 months after getting the Mirena, I started to get more spots, more frequently. I also started to get them in places where I never used to like my cheeks, jaw, neck, chest, and back. Now it is very rare for me to have less than 3 noticeable spots on my face, in addition to a bunch of smaller, less noticeable ones. I get cystic acne on my jawbone near my lymph nodes and I am starting to get what you would call backne. I never thought this could happen and I am amazed how much my skin has changed. Even areas that are not obviously breaking out seem red and rough. I am surprised it took so long for these side effects to kick in and that even almost a year later, they continue to get worse. Is it just worse because of the summer heat and humidity or is actually going to continue being like this? And if I do decide to get it removed, how long will it take for my skin to return to normal?
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2011 • 1 answer
Posted 9 Mar 2013 • 2 answers
Posted 13 May 2014 • 2 answers
Posted 17 Jan 2015 • 5 answers
I got the Mirena over 1 1/2 years and I've been having 2 heavy periods a month ever since insertion?
Posted 26 Jun 2018 • 0 answers